MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403920
Medical Device Problem Codes Overheating of Device (1437); Failure to Fire (2610)
Health Effect - Clinical Codes Burn(s) (1757); No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture date and expiration date are unknown.(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a flexiva 365 laser fiber was used during a ureteroscopy procedure in the kidney performed on (b)(6) 2019.Reportedly, the laser unit used was a lumenis holmium p100 laser with laser settings of 1 joule and 20 hertz.According to the complainant, during the procedure, the laser fiber was not giving enough energy transmission.The physician removed the fiber and received second degree burns on his thumb and pointing finger from the connector.Reportedly, the physician went to the recovery room and bandaged his hand which had blistered but were already healing.The procedure was completed with another flexiva 365 laser fiber.There was no serious injury nor were no adverse patient effects as a result of this event.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8475086
Report Number3005099803-2019-01598
Device Sequence Number11165904
Product Code GEX
UDI-Device Identifier08714729808183
UDI-Public08714729808183
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068403920
Device Catalogue Number840-392
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1